Resolution of amisulpride-associated amenorrhea by switching to aripiprazole

Bun Hee Lee, Yong Ku Kim

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

Objective: To report a 4-case series in which amisulpride-induced symptomatic hyperprolactinemia was resolved by switching to aripiprazole. Case Reports: Four female patients developed symptomatic hyperprolactinemia such as amenorrhea and/or galactorrhea with elevated serum prolactin levels (113.7-230.0 ng/mL) after taking amisulpride (200-800 mg/day). To resolve the problem of symptomatic hyperprolactinemia, reducing the dosage of amisulpride was first tried, however this approach turned out to have no effect. Subsequently, all 4 patients were switched from amisulpride to aripiprazole (10-20 mg/day), upon which their regular menstrual cycles returned and galactorrhea improved, with the normalization of their serum prolactin levels (6.5-15.0 ng/mL) within 4 weeks after switching. Conclusion: Switching to aripiprazole, a partial dopamine agonist, is an effective strategy for the resolution of antipsychotic-induced hyperprolactinemia and associated adverse effects.

Original languageEnglish
Pages (from-to)102-106
Number of pages5
JournalPsychiatry Investigation
Volume3
Issue number1
Publication statusPublished - 2006 Feb 1

    Fingerprint

Keywords

  • Amenorrhea
  • Amisulpride
  • Aripiprazole
  • Galactorrhea
  • Prolactin

ASJC Scopus subject areas

  • Psychiatry and Mental health
  • Biological Psychiatry

Cite this